MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542630
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mentor evaluated a photo of the explanted device.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the implant was observed deflated.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation surgery with a 225cc mentor siltex round moderate profile saline breast implant.Post-operatively, the patient experienced leaking on an undisclosed side, which was confirmed by a medical professional.As a result, the patient underwent removal surgery on an undisclosed date.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
On january 25, 2024, mentor received the device for evaluation as well as additional information.The patient was implanted with her prosthesis during a breast augmentation revision surgery.The patient's deflation occurred in her left prosthesis and was diagnosed using ultrasonography.The patient underwent removal and replacement with a 275cc mentor memorygel breast implant on (b)(6) 2023.Patient identifier was added.On january 30, 2024, mentor completed a visual inspection and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample determined that a tear was found on the anterior view of the breast implant, measuring approximately 1.3 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, a microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18383500
Report Number1645337-2023-15047
Device Sequence Number18070699
Product Code FWM
UDI-Device Identifier00081317001751
UDI-Public00081317001751
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2010
Device Catalogue Number3542630
Device Lot Number5672582
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale